Alert archive / Kentucky / Flash Flood Warnings in 1997
Flash Flood Warning 65, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 16, 1997, 10:34 PM CDT for Christian County, Todd County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 1997, 10:34 PM CDT (03:34 UTC)
- Expired
- Jun 17, 1997, 1:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Christian County, KY, Todd County, KY
The radar
The Ft Campbell radar (KHPX), 15 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1929 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 170335 FFWPAH KYC047-219-170630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1034 PM CDT MON JUN 16 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 130 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST KENTUCKY ...SOUTHERN CHRISTIAN COUNTY...SOUTHERN TODD COUNTY AT 1030 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS CONTINUING TO TRAIN ACROSS SOUTHERN PORTIONS OF CHRISTIAN AND TODD COUNTIES. DOPPLER RADAR ESTIMATES THAT ALREADY OVER 2 INCHES OF RAIN HAS FALLEN SOUTHEAST OF HOPKINSVILLE. AN ADDITION 1 TO 2 INCHES OF RAIN IS POSSIBLE THROUGH MIDNIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. PRESLEY/YORK r
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 1:16 PM CDT, 9 hours 18 minutes earlier.
Area forecast discussion, Jun 16, 1:16 PM CDT, 9 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT MON JUN 16 1997 MAIN FORECAST CHALLENGES INCLUDE PRECIPITATION TIMING AND WORRY OVER HEAVY RAINFALL ON TUESDAY. LATEST SURFACE MAP HAS COLD FRONT STRETCHING FROM NORTHEAST ILLINOIS INTO CENTRAL MISSOURI. LINE OF CONVECTION ACROSS CENTRAL ARKANSAS INTO NORTHERN MISSISSIPPI ROBBED MOST OF THE MOISTURE DUE FOR OUR AREA THIS AFTERNOON. HOWEVER UPPER 60S AND LOWER 70S DEW POINTS SHOULD ALLOW FOR SCATTERED THUNDERTORMS TO REDEVELOP BY LATE THIS AFTERNOON WITH LIFTED INDICES OF -4 TO -6. EXPECT MOST OF THIS CONVECTION TO DISSIPATE THIS EVENING. UPPER AIR ANALYSIS THIS MORNING HAS UPPER LOW IN NORTHERN NEW MEXICO. PREFER THE ETA MODEL DUE TO IT/S SLOWER MOVEMENT AND NOT TOTALLY OPENING UP THE LOW. THIS WOULD PUT THE FRONT ALONG AN EVANSVILLE TO POPLAR BLUFF MISSOURI LINE BY TOMORROW MORNING. THIS WILL BE THE FOCUS OF HEAVY RAIN AS MODELS BRING UPPER SYSTEM INTO ARKANSAS ON TUESDAY. AT THIS TIME I AM NOT TOTALLY CONFIDENT ABOUT FRONTAL PLACEMENT SO WILL HOLD OFF ON FFA. OUTFLOW BOUNDARIES FROM TONIGHTS CONVECTION COULD ALSO PLAY HAVOC WITH THE FFA. LOOKS LIKE THE MAIN AREA OF LIFT COULD REACH SEMO BEFORE SUNRISE. PRECIPITABLE WATER VALUES REMAIN AT 1.6 INCHES THROUGH THE DAY TUESDAY WITH SURFACE MOISTURE CONVERGENCE ACROSS MOST OF FA. WOULD SUGGEST TO GO A BIT ABOVE GUIDANCE TONIGHT IN ALL AREAS...BUT TEMPS TOMORROW MAY BE CLOSER TO FAN DUE TO RAINFNALL EXPECTED. SPODEN
Nearby
Flash Flood Warnings in Kentucky, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.